Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 9, 2015, 5:09 PM CDT for Clark County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 5:09 PM CDT (22:09 UTC)
- Expired
- Aug 9, 2015, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
County Clark County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083
WWUS83 KARX 092209
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT SUN AUG 9 2015
WIZ029-092300-
CLARK-
509 PM CDT SUN AUG 9 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARK COUNTY THROUGH
6 PM...
AT 504 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM AUGUSTA
TO VEEFKIND. THIS LINE WAS MOVING SOUTH AT 15 MPH.
LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. RAINFALL
RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WHICH COULD LEAD TO
SOME LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
NEILLSVILLE...LOYAL...GREENWOOD...HUMBIRD...WILLARD...GRANTON...AND
VEEFKIND.
LAT...LON 4450 9080 4451 9092 4476 9092 4480 9032
4451 9032
TIME...MOT...LOC 2204Z 353DEG 13KT 4470 9081
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:23 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 9, 3:23 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 323 PM CDT SUN AUG 9 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 323 PM CDT SUN AUG 9 2015 MAIN FOCUS IS THE RAIN RISK TONIGHT THROUGH MONDAY. FRONTAL BOUNDARY HELPED TO MAINTAIN A FOCUS FOR CONVECTIVE DEVELOPMENT ACROSS CENTRAL MN THROUGH THE DAY...ASSISTED GREATLY BY THE MCV FROM THE SOUTH DAKOTA CONVECTION OVERNIGHT. THIS CLUSTER RAMPED UP SHORTLY AFTER THE NOON HOUR...AND WAS PROGRESSING ACROSS NORTHERN WI. MEANWHILE...THE TRAILING EDGE OF THE FRONT REACHED WEST BACK INTO EASTERN SD. SOUTHEAST WINDS HAVE FED BOUNDARY LAYER MOISTURE INTO THIS BOUNDARY...AND AS AFTERNOON HEATING MAXIMIZED INSTABILITY...NEW CONVECTION IS FORMING. WATER VAPOR IMAGERY AND MODELS SHOW A SHORT WAVE MOVING THROUGH THE FLOW IN THIS AREA AS WELL. EXPECT THIS SD CONVECTIVE ACTIVITY TO MOVE EAST TOWARD THE AREA OVERNIGHT. HAVE INCREASED RAIN CHANCES IN THE FORECAST DURING THE EVENING HOURS...AND A LITTLE BIT OVERNIGHT. MODELS ARE INSISTENT THAT THIS WILL ALL WEAKEN OR EVEN FIZZLE OUT OVERNIGHT...AND HENCE OUR LOWER POP CHANCES. BUT IF THE SD ACTIVITY CONTINUES TO RAMP UP AND GENERATES ANOTHER MCV...THOSE OVERNIGHT CHANCES WILL HAVE TO BE INCREASED. DURING THE DAY MONDAY...THE WAVE PASSES...AND THE FRONT SHIFTS SOUTH OF THE REGION. ANOTHER SHORT WAVE TROUGH ROTATES AROUND THE HUDSON BAY UPPER TROUGH AND DROPS INTO THE GREAT LAKES LATE MONDAY. THIS LOOKS TO GENERATE SOME AFTERNOON SHRA/TSRA...BUT THAT ACTION LOOKS TO REMAIN NORTHEAST OF OUR FORECAST AREA. THIS ALSO BEARS WATCHING HOWEVER...AS SOMEWHAT STEEP LAPSE RATES IN THE COOL AIR REGIME COULD ASSIST DEVELOPMENT OF ROBUST CUMULUS THAT COULD GENERATE PRECIP. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 323 PM CDT SUN AUG 9 2015 THE TROUGH PASSES AND HIGH PRESSURE MOVES IN BY MONDAY NIGHT. COOLER AIR WILL ALSO BE POURING IN...SETTING THE STAGE FOR A COUPLE OF COOL NIGHTS. LOWS LOOK TO BE IN THE 50S AND LOWER 60S BY TUESDAY MORNING...AND EVEN A BIT COOLER WEDNESDAY MORNING. WOULD NOT BE SURPRISED TO SEE SOME 40S OVER THE TYPICAL COOL SPOT AREAS. WITH THE COOL TEMPS AND LIGHT WINDS BOTH TUE/WED MORNING... ANTICIPATE THAT VALLEY FOG WILL ONCE AGAIN BECOME PREVALENT. THE RIDGE HOLDS THROUGH THURSDAY BEFORE THE NEXT SHORT WAVE MOVES OVER THE TOP AND DROPS INTO THE AREA BY THURSDAY NIGHT. WHILE THE GREATEST SUPPORT LOOKS TO PRIMARILY BE NORTH AND EAST OF THE AREA...A CROSSING BOUNDARY AND ENOUGH THERMODYNAMIC ASSISTANCE IS PRESENT FOR AT LEAST A CHANCE FOR SOME RAIN. A BRIEF PERIOD OF RIDGING LOOKS LIKELY FRI/SAT...ALONG WITH A RETURN TO MORE WARM AND HUMID WEATHER. THE MODELS ARE TRENDING TOWARD A SIGNIFICANT UPPER SYSTEM OVER WESTERN CANADA...PUSHING THE UPPER RIDGE OVER OUR AREA...AND EVENTUALLY LEADING TO THE PASSAGE OF A STRONG COLD FRONT. AT THIS TIME IT LOOKS LIKE THIS WOULD OCCUR LATE SUNDAY OR EVEN MONDAY. BUT THE TIMING IS DIFFICULT TO PIN DOWN IN THIS EVOLVING PATTERN SHIFT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1204 PM CDT SUN AUG 9 2015 WEAK COLD FRONT ACROSS FAR NORTHWEST WISCONSIN INTO SOUTHWEST MINNESOTA IS EXPECTED TO CONTINUE MOVING SLOWLY SOUTHEAST WHILE WEAKENING. WHAT REMAINS OF THE FRONT SHOULD PASS THROUGH THE AREA THIS EVENING WITH A WIND SHIFT TO THE NORTH NORTHWEST BUT WITH VERY LIGHT WIND SPEEDS. CONVECTIVE ACTIVITY ALONG THE FRONT OVER WESTERN MINNESOTA IS SHOWN BY THE 09.15Z RUN OF THE HRRR TO CONTINUE MOVING EAST BEFORE WEAKENING OVER WISCONSIN WHILE STAYING TO THE NORTH OF BOTH TAF SITES. OTHER CONVECTION MAY FORM OVER SOUTHWEST MINNESOTA AND MOVE SOUTHEAST INTO IOWA MISSING THE TAF SITES TO THE SOUTH. FOR NOW...DO NOT PLAN TO SHOW ANY RAIN CHANCES FOR EITHER SITE AND WILL BRING THE FRONT THROUGH WITH JUST A HIGH VFR CEILING. SOME POTENTIAL FOR FOG AGAIN TONIGHT AS THE WINDS WILL BE LIGHT AND MAY NOT CHANGE OVER THE BOUNDARY LAYER ENOUGH TO HELP LOWER THE DEW POINTS. RIGHT NOW THINKING THE CLOUDS WITH THE FRONT WILL KEEP THE FOG FROM FORMING...BUT IF THESE DO NOT OCCUR...THE CONDITIONS FOR FOG FORMATION WILL BE MUCH BETTER. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...MW LONG TERM...MW AVIATION...04
Hazardous weather outlook, Aug 9, 1:52 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 152 PM CDT SUN AUG 9 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 152 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS NORTH CENTRAL WISCONSIN THIS AFTERNOON. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA TONIGHT. LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE MAIN THREATS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM CHANCES CONTINUE INTO MONDAY MORNING...WITH MORE CHANCES THURSDAY INTO FRIDAY MORNING. THE THREAT FOR SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
In the hours before
Special weather statement, Aug 9, 3:22 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT SUN AUG 9 2015
WIZ017-029-092115-
TAYLOR-CLARK-
322 PM CDT SUN AUG 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TAYLOR AND
NORTHEASTERN CLARK COUNTIES...
AT 320 PM CDT...A STRONG THUNDERSTORM WAS NEAR DORCHESTER...OR 8
MILES SOUTH OF MEDFORD...MOVING EAST AT 30 MPH.
LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. RAINFALL
RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WHICH COULD LEAD TO
SOME LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...ABBOTSFORD...OWEN...DORCHESTER...COLBY...STETSONVILLE...
WITHEE...CURTISS AND THE TAYLOR COUNTY AIRPORT.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4513 9004 4512 9005 4512 9020 4503 9020
4503 9031 4489 9032 4493 9073 4518 9053
TIME...MOT...LOC 2020Z 276DEG 28KT 4503 9041
04Special weather statement, Aug 9, 4:19 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
419 PM CDT SUN AUG 9 2015
WIZ017-029-092215-
TAYLOR-CLARK-
419 PM CDT SUN AUG 9 2015
...A STRONG THUNDERSTORMS WILL AFFECT SOUTHERN TAYLOR AND NORTHERN
CLARK COUNTIES THROUGH 515 PM...
AT 413 PM CDT...STRONG THUNDERSTORMS WERE LOCATED OVER SOUTHERN
TAYLOR AND NORTHERN CLARK COUNTIES. THESE STORMS WERE MOVING EAST AT
20 MPH.
LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. RAINFALL
RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WHICH COULD LEAD TO
SOME LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...STANLEY...ABBOTSFORD...COLBY...THORP...LOYAL...
OWEN...DORCHESTER...WITHEE...CURTISS...AND LUBLIN.
IN ADDITION THOSE ALONG THE BLACK...SOUTH FORK OF THE EAU CLAIRE...
AND POPPLE RIVERS SHOULD BE ALERT FOR IN BANK RISES ALONG THESE
RIVERS.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4503 9020 4503 9031 4473 9032 4474 9092
4493 9093 4512 9091 4512 9020
TIME...MOT...LOC 2113Z 267DEG 14KT 4484 9085
BOYNESpecial weather statement, Aug 9, 5:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT SUN AUG 9 2015
WIZ029-092300-
CLARK-
509 PM CDT SUN AUG 9 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARK COUNTY THROUGH
6 PM...
AT 504 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM AUGUSTA
TO VEEFKIND. THIS LINE WAS MOVING SOUTH AT 15 MPH.
LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. RAINFALL
RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WHICH COULD LEAD TO
SOME LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
NEILLSVILLE...LOYAL...GREENWOOD...HUMBIRD...WILLARD...GRANTON...AND
VEEFKIND.
LAT...LON 4450 9080 4451 9092 4476 9092 4480 9032
4451 9032
TIME...MOT...LOC 2204Z 353DEG 13KT 4470 9081
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:22 PM CDT | Special Weather Statement | ARX | Taylor | 53 min |
| Aug 9, 4:19 PM CDT | Special Weather Statement | ARX | Clark | 56 min |
| Aug 9, 6:20 PM CDT | Special Weather Statement | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 115 min |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.